Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 111, NWS Quad Cities, IA

July 29, 2011Jackson County, Iowa

NWS Quad Cities, IA issued this river flood warning at Jul 29, 2011, 8:48 AM CDT for Jackson County, Iowa. It took effect at Jul 29, 2011, 10:44 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 8:48 AM CDT (13:48 UTC)
In effect from
Jul 29, 2011, 10:44 AM CDT
Expired
Jul 30, 2011, 7:58 AM CDT
In force
21 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

County Jackson County, IA

The radar

The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maquoketa River near Maquoketa (MAQI4).

Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05418500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WGUS43 KDVN 291348
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 AM CDT FRI JUL 29 2011

.RECENT HEAVY RAINFALL OF 5 TO 14 INCHES THAT FELL ACROSS MUCH OF
DUBUQUE...NORTHERN JACKSON AND JO DAVIESS COUNTIES WILL 
CAUSE MINOR FLOODING ON THE MAQUOKETA RIVER NEAR MAQUOKETA. 

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC097-300148-
/O.NEW.KDVN.FL.W.0111.110729T1544Z-110731T1848Z/
/MAQI4.1.ER.110729T1544Z.110730T0000Z.110730T0648Z.NO/
848 AM CDT FRI JUL 29 2011

...FLOOD WARNING IN EFFECT UNTIL SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE MAQUOKETA RIVER NEAR MAQUOKETA.
* UNTIL SATURDAY MORNING.
* AT  8:15 AM FRIDAY THE STAGE WAS 23.6 FEET...AND RISING. 
* FLOOD STAGE IS  24 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 24.6 FEET THIS EVENING. FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.
* IMPACT...AT  24 FEET...WATER AFFECTS AGRICULTURAL LAND IN THE 
  MAQUOKETA AREA AND SEVERAL STORM SEWERS IN TOWN.

$$
5 follow-up statements
446 
WGUS83 KDVN 291828
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
128 PM CDT FRI JUL 29 2011

.RECENT HEAVY RAINFALL OF 5 TO 14 INCHES THAT FELL ACROSS MUCH OF
DUBUQUE...NORTHERN JACKSON AND JO DAVIESS COUNTIES WILL 
CAUSE MINOR FLOODING ON THE MAQUOKETA RIVER NEAR MAQUOKETA.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC097-301028-
/O.EXT.KDVN.FL.W.0111.000000T0000Z-110731T2023Z/
/MAQI4.1.ER.110729T1448Z.110730T0000Z.110730T0823Z.NO/
128 PM CDT FRI JUL 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MAQUOKETA RIVER NEAR MAQUOKETA.
* UNTIL SATURDAY MORNING.
* AT 12:15 PM FRIDAY THE STAGE WAS 24.6 FEET...AND RISING. 
* FLOOD STAGE IS  24 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 24.9 FEET EARLY THIS EVENING. FALL BELOW 
  FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT  24 FEET...WATER AFFECTS AGRICULTURAL LAND IN THE 
  MAQUOKETA AREA AND SEVERAL STORM SEWERS IN TOWN.

$$
988 
WGUS83 KDVN 292044
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT FRI JUL 29 2011

.RECENT HEAVY RAINFALL OF 5 TO 14 INCHES THAT FELL ACROSS MUCH OF
DUBUQUE...NORTHERN JACKSON AND JO DAVIESS COUNTIES WILL 
CAUSE MINOR FLOODING ON THE MAQUOKETA RIVER NEAR MAQUOKETA.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC097-301244-
/O.EXT.KDVN.FL.W.0111.000000T0000Z-110731T2155Z/
/MAQI4.1.ER.110729T1448Z.110730T0000Z.110730T0955Z.NO/
344 PM CDT FRI JUL 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MAQUOKETA RIVER NEAR MAQUOKETA.
* UNTIL SATURDAY MORNING.
* AT  3:15 PM FRIDAY THE STAGE WAS 25.1 FEET...AND RISING. 
* FLOOD STAGE IS  24 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT  24 FEET...WATER AFFECTS AGRICULTURAL LAND IN THE 
  MAQUOKETA AREA AND SEVERAL STORM SEWERS IN TOWN.

$$
716 
WGUS83 KDVN 300203
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT FRI JUL 29 2011

.UPDATED RIVER FLOOD INFORMATION FOR THE MISSISSIPPI...PECATONICA...
AND MAQUOKETA RIVERS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-ILC161-195-301803-
/O.CON.KDVN.FL.W.0109.000000T0000Z-110801T1900Z/
/FLTI2.1.ER.110730T0234Z.110730T1200Z.110731T0700Z.NO/
903 PM CDT FRI JUL 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT FULTON LD13.
* UNTIL SUNDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 15.8 FEET...AND RISING. 
* FLOOD STAGE IS  16 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATER THIS EVENING...AND 
  CONTINUE RISING TO 16.7 FEET SATURDAY MORNING. FALL BELOW 
  FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS A FEW HOUSES AT THOMSON.

$$

IAC045-163-ILC161-195-301802-
/O.CON.KDVN.FL.W.0110.000000T0000Z-110801T1330Z/
/CMMI4.1.ER.000000T0000Z.110730T1200Z.110731T0130Z.NO/
903 PM CDT FRI JUL 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CAMANCHE.
* UNTIL SATURDAY EVENING.
* AT  8:00 PM FRIDAY THE STAGE WAS 17.2 FEET...AND RISING. 
* FLOOD STAGE IS  17 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 17.5 FEET SATURDAY MORNING. FALL BELOW FLOOD 
  STAGE SATURDAY EVENING.
* IMPACT...AT  17 FEET...WATER AFFECTS LOW-LYING RESIDENCES AT 
  ALBANY.

$$

IAC139-163-ILC161-301802-
/O.EXT.KDVN.FL.W.0112.110730T1400Z-110802T1200Z/
/LECI4.1.ER.110730T1400Z.110731T0600Z.110801T0000Z.NO/
903 PM CDT FRI JUL 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT LE CLAIRE LD14.
* UNTIL SUNDAY EVENING.
* AT  8:00 PM FRIDAY THE STAGE WAS 10.4 FEET...AND FLUCTUATING. 
* FLOOD STAGE IS 11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 11.5 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.
* IMPACT...AT  11 FEET...WATER AFFECTS 245TH AVENUE IN PLEASANT 
  VALLEY.

$$

IAC139-163-ILC161-301802-
/O.EXT.KDVN.FL.W.0113.110730T0343Z-110803T0400Z/
/RCKI2.2.ER.110730T0343Z.110731T1800Z.110801T1600Z.NO/
903 PM CDT FRI JUL 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ROCK ISLAND LD15.
* UNTIL MONDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 14.8 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATER THIS EVENING...AND CONTINUE 
  RISING TO 16.3 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS SIDEWALKS ALONG THE RIVER AT 
  LE CLAIRE PARK. WATER ALSO AFFECTS CREDIT ISLAND LANE AND MOLINES 
  RIVER DRIVE IN THE 4700 BLOCK.

$$

IAC097-301802-
/O.EXT.KDVN.FL.W.0111.000000T0000Z-110731T1903Z/
/MAQI4.1.ER.110729T1448Z.110730T0100Z.110730T0703Z.NO/
903 PM CDT FRI JUL 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MAQUOKETA RIVER NEAR MAQUOKETA.
* UNTIL SATURDAY MORNING.
* AT  8:15 PM FRIDAY THE STAGE WAS 25.4 FEET...AND RISING. 
* FLOOD STAGE IS  24 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER IS NEAR CREST NOW. FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT  24 FEET...WATER AFFECTS AGRICULTURAL LAND IN THE 
  MAQUOKETA AREA AND SEVERAL STORM SEWERS IN TOWN.

$$

ILC177-301802-
/O.CON.KDVN.FL.W.0108.000000T0000Z-110731T0600Z/
/FEEI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 PM CDT FRI JUL 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE PECATONICA RIVER AT FREEPORT.
* UNTIL FURTHER NOTICE.
* AT  8:30 PM FRIDAY THE STAGE WAS 13.0 FEET...AND STEADY. 
* FLOOD STAGE IS  13 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...THE RIVER APPEARS TO HAVE CRESTED NEAR 13.0 FEET
* FORECAST...THE RIVER IS EXPECTED TO FALL BELOW 11.5 FEET SATURDAY 
  EVENING.
* IMPACT...AT  13 FEET...WATER AFFECTS LOW LYING SECTIONS OF FREEPORT
  MAINLY EAST OF THE PECATONICA RIVER.

$$
161 
WGUS83 KDVN 300945
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SAT JUL 30 2011

.UPDATED INFORMATION FOR THE MAQUOKETA...PECATONICA AND
MISSISSIPPI RIVERS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-ILC161-195-310145-
/O.CON.KDVN.FL.W.0109.000000T0000Z-110801T1900Z/
/FLTI2.1.ER.110730T0834Z.110730T1800Z.110731T0700Z.NO/
445 AM CDT SAT JUL 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT FULTON LD13.
* UNTIL SUNDAY MORNING.
* AT 12:00 AM SATURDAY THE STAGE WAS 15.8 FEET...AND NEARLY STEADY.
* FLOOD STAGE IS  16 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 16.3 FEET TODAY. FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS A FEW HOUSES AT THOMSON.

$$

IAC045-163-ILC161-195-310144-
/O.CON.KDVN.FL.W.0110.000000T0000Z-110801T1330Z/
/CMMI4.1.ER.000000T0000Z.110730T1200Z.110731T0130Z.NO/
445 AM CDT SAT JUL 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CAMANCHE.
* UNTIL THIS EVENING.
* AT  3:00 AM SATURDAY THE STAGE WAS 17.3 FEET...AND STEADY. 
* FLOOD STAGE IS  17 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...STEADY AT 17.3 FEET THIS MORNING. FALL BELOW FLOOD STAGE 
  THIS EVENING.
* IMPACT...AT  17 FEET...WATER AFFECTS LOW-LYING RESIDENCES AT 
  ALBANY.

$$

IAC139-163-ILC161-310144-
/O.EXT.KDVN.FL.W.0112.110730T1505Z-110802T1200Z/
/LECI4.1.ER.110730T1505Z.110731T1200Z.110801T0000Z.NO/
445 AM CDT SAT JUL 30 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT LE CLAIRE LD14.
* UNTIL SUNDAY EVENING.
* AT  2:00 AM SATURDAY THE STAGE WAS 10.5 FEET...AND STEADY. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 11.2 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.
* IMPACT...AT  11 FEET...WATER AFFECTS 245TH AVENUE IN PLEASANT 
  VALLEY.

$$

IAC139-163-ILC161-310144-
/O.CON.KDVN.FL.W.0113.000000T0000Z-110803T0400Z/
/RCKI2.2.ER.000000T0000Z.110731T1800Z.110801T1600Z.NO/
445 AM CDT SAT JUL 30 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ROCK ISLAND LD15.
* UNTIL MONDAY MORNING.
* AT  2:00 AM SATURDAY THE STAGE WAS 15.1 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 16.1 FEET EARLY SUNDAY MORNING. FALL BELOW
  FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS SIDEWALKS ALONG THE RIVER AT 
  LE CLAIRE PARK. WATER ALSO AFFECTS CREDIT ISLAND LANE AND MOLINES 
  RIVER DRIVE IN THE 4700 BLOCK.

$$

IAC097-310144-
/O.EXT.KDVN.FL.W.0111.000000T0000Z-110731T2105Z/
/MAQI4.1.ER.110729T1448Z.110730T0100Z.110730T0905Z.NO/
445 AM CDT SAT JUL 30 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MAQUOKETA RIVER NEAR MAQUOKETA.
* UNTIL THIS MORNING.
* AT  3:15 AM SATURDAY THE STAGE WAS 24.4 FEET...AND FALLING. 
* FLOOD STAGE IS  24 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT  24 FEET...WATER AFFECTS AGRICULTURAL LAND IN THE 
  MAQUOKETA AREA AND SEVERAL STORM SEWERS IN TOWN.

$$

ILC177-301015-
/O.CAN.KDVN.FL.W.0108.000000T0000Z-110731T0600Z/
/FEEI2.1.ER.110730T0604Z.110730T0615Z.110730T0625Z.NO/
445 AM CDT SAT JUL 30 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE PECATONICA RIVER AT FREEPORT.
* AT  3:30 AM SATURDAY THE STAGE WAS 12.9 FEET...AND NEARLY STEADY. 
* FLOOD STAGE IS  13 FEET.
* FELL BELOW FLOOD STAGE AT  1:25 AM SATURDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 9.9 FEET SUNDAY MORNING.
* IMPACT...AT  13 FEET...WATER AFFECTS LOW LYING SECTIONS OF FREEPORT
  MAINLY EAST OF THE PECATONICA RIVER.

$$

HAASE
185 
WGUS83 KDVN 301258
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 AM CDT SAT JUL 30 2011

.MAQUOKETA RIVER AT MAQUOKETA FALLS BELOW FLOOD STAGE.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC097-301328-
/O.CAN.KDVN.FL.W.0111.000000T0000Z-110731T2105Z/
/MAQI4.1.ER.110729T1448Z.110730T0100Z.110730T0955Z.NO/
758 AM CDT SAT JUL 30 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MAQUOKETA RIVER NEAR MAQUOKETA.
* AT  7:15 AM SATURDAY THE STAGE WAS 22.1 FEET...AND FALLING. 
* FLOOD STAGE IS  24 FEET.
* FELL BELOW FLOOD STAGE AT  4:55 AM SATURDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 16.0 FEET SUNDAY MORNING.


$$

HAASE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 29, 3:37 AM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jul 29, 3:37 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 AM CDT FRI JUL 29 2011

.SYNOPSIS...
TROPICAL FEED OF MOISTURE CONTINUES OVER THE REGION WITH
PRECIPITABLE WATER VALUES NEAR 2.4 INCHES...WHICH IS CLOSE TO A
RECORD FOR DVN. THE SURFACE FRONTAL BOUNDARY HAS STALLED IN THE
SOUTHERN THIRD OF THE CWA WITH MID TO UPPER 70 DEW POINTS POOLING
ALONG IT. PATCHY DENSE FOG HAS DEVELOPED AT SEVERAL LOCATIONS IN
THE NORTHERN CWA WITH VISIBILITIES OF 1/2 MILE OR LESS IN SPOTS.

&&

.SHORT TERM...TODAY AND TONIGHT
MAIN CONCERN IN THIS PERIOD IS THE EVOLUTION OF THE LOW-LEVEL
BOUNDARY AND SUBSEQUENT CONVECTION. NAM...RUC AND HRRR AGREE IN
PUSHING THE BOUNDARY SOUTH OF THE AREA AFTER ONGOING CONVECTION
MOVES TO THE EAST LATER THIS MORNING. 850 MB WINDS FROM DVN VAD
WIND PROFILE SUPPORT THIS SOUTHWARD PUSH...SO WOULD EXPECT LOWER
DEW POINTS (BUT STILL HUMID) TO MOVE INTO THE AREA DURING THE DAY.
CONVECTIVE THREAT SHOULD BE TIED TO THE BOUNDARY AND LIMITED
MAINLY TO THIS MORNING.

AREAS OF DENSE FOG NORTH OF I-80 SHOULD HOPEFULLY REMAIN PATCHY
ENOUGH TO NOT REQUIRE AN ADVISORY...BUT THIS WILL CONTINUE TO BE
WATCHED. LIGHT WINDS...GENERALLY CLEAR SKIES AND ABUNDANT GROUND
MOISTURE WILL LEAD TO A THREAT OF FOG AGAIN TONIGHT.

.LONG TERM...SATURDAY THROUGH THURSDAY...

MAIN FEATURE OF INTEREST THROUGH THE LONGER RANGE WILL BE THE
STRENGTH AND POSITION OF THE UPPER RIDGE. UPPER RIDGE NOW OVER THE
SOUTHEASTERN US IS FORECAST TO EXPAND WEST...BUILDING INTO THE
SOUTHERN PLAINS AND COVERING THE SOUTHERN TWO-THIRDS OF THE CONUS BY
SATURDAY.  THE NET EFFECT OF THIS EVOLUTION WILL BE TO SHUNT THE
ENERGY NORTH INTO THE NORTHERN PLAINS AND UPPER GREAT LAKES STATES.

FORECAST DETAILS DEPEND ON THE STRENGTH OF THE UPPER HIGH AND HOW
FAR SOUTH ANY WAVES WOULD TRAVEL AS THEY TOP THE RIDGE.  HAVE
FAVORED THE ECMWF FOR THIS FORECAST DUE TO ITS OVERALL CONSISTENCY
AND BETTER VERIFICATION RELATIVE TO THE GFS.

VERY LOW POPS REMAIN IN THE FORECAST FOR EXTREME NORTHERN AREAS FOR
SUNDAY AS...PER THE ECMWF...AT THE SOUTHERN EDGE OF A SHORT WAVE
BRUSHES THE AREA.

NEXT SIGNIFICANT CHANCE FOR RAIN IS TUESDAY WHEN A COLD FRONT PUSHES
INTO THE REGION.  CONVERGENCE ALONG THE FRONT LOOKS LIKE IT SHOULD BE
SUFFICIENT TO GENERATE CONVECTION.  WITH 850 MB TEMPS NEAR 25C...
MAIN CHALLENGE WILL BE TO OVERCOME THE CAP SO EXPECT CONVECTION TO
BE LIMITED TO ALONG AND BEHIND THE FRONT.

AS WE HEAD INTO THE END OF NEXT WEEK...RIDGE BEGINS TO FLATTEN WHICH
MAY ALLOW ANOTHER WEAKER WAVE TO AFFECT THE AREA THURSDAY AND HAVE
KEPT LOW POPS.

WITH THE BUILDING RIDGE...MAIN STORY FOR THE WEEKEND MAY WELL BE THE
HEAT RETURNING TO THE REGION.  HEAT INDICES BY SUNDAY ARE PROGGED
TO NEAR 100 IN SOUTHERN PORTIONS OF THE SERVICE AREA AND BY TUESDAY
ARE FORECAST TO TOP 105 AS TEMPS CONTINUE TO CLIMB.  LOW LEVEL
MOISTURE WILL BE READILY AVAILABLE...AND GIVEN THE LACK OF CLOUD
COVER AHEAD OF THE FRONT AND AFOREMENTIONED 850MB TEMPS...BELIEVE
THESE HEAT INDICES ARE INDEED WITHIN REACH.  COLD FRONT LATE TUESDAY
WILL GIVE SOME SLIGHT RELIEF BUT THE GREATER RELIEF WILL COME IN THE
FORM OF RAIN AND CLOUD COVER PERHAPS LATE TUESDAY AND AGAIN THURSDAY.

&&

.AVIATION...
MAIN AVIATION CONCERN THIS FORECAST PERIOD IS LIFR/IFR FOG THIS
MORNING AND POTENTIAL FOR FOG AGAIN TONIGHT. COMBINATION OF CLEAR
SKIES...LIGHT WINDS AND ABUNDANT GROUND MOISTURE WILL KEEP VSBYS
DOWN AT CID AND DBQ UNTIL AFTER SUNRISE. MLI MAY BE IMPACTED BUT
PROBABLY NOT TO THE SAME DEGREE AS CID AND DBQ. THUNDERSTORMS IN
THE BRL AREA SHOULD HELP LIMIT THE FOG...BUT WILL BE AN ISSUE FOR
THE NEXT FEW HOURS AND POSSIBLY AGAIN LATER IN THE DAY.  WOLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

WOLF/33
Hazardous weather outlook, Jul 29, 5:12 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 AM CDT FRI JUL 29 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-301015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
512 AM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WITH VISIBILITIES OF ONE-HALF MILE OR LESS WILL
BURN OFF EARLY THIS MORNING.

THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE
LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY AFTERNOON AND EVENING...THERE WILL BE A SLIGHT CHANCE FOR
THUNDERSTORMS GENERALLY NORTH OF U.S. HIGHWAY 20.  THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS.

TUESDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS
AREA WIDE AS A COLD FRONT CROSSES THE REGION.  IT IS TOO EARLY TO
DETERMINE WHETHER THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE.

IN ADDITION TO THE CHANCE FOR THUNDERSTORMS...TEMPERATURES WILL WARM
THROUGH THE WEEKEND AND INTO NEXT WEEK. BY SUNDAY...THE HEAT INDEX
IS EXPECTED TO NEAR 100 DEGREES AND BY NEXT TUESDAY TO APPROACH 105
DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

WOLF/33

In the hours before

Special weather statement, Jul 29, 4:14 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 AM CDT FRI JUL 29 2011

IAZ099-ILZ025-034-MOZ010-291015-
LEE IA-HENDERSON IL-HANCOCK IL-CLARK MO-
414 AM CDT FRI JUL 29 2011

...THUNDERSTORM PRODUCING HEAVY RAIN IN NORTHEAST MISSOURI...

AT 410 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN IN EXTREME NORTHEAST MISSOURI AND
SOUTHEAST IOWA.  THE STORM IS MOVING NORTHEAST AROUND 20 MPH AND
WILL SOON MOVE INTO WEST CENTRAL ILLINOIS.

LOCATIONS THAT HAVE OR WILL RECEIVE HEAVY RAINFALL AT THE RATE OF
BETWEEN 1 AND 2 INCHES PER HOUR INCLUDE CLARK COUNTY MISSOURI...
SOUTHERN LEE COUNTY IN IOWA...AND HANCOCK COUNTY IN ILLINOIS.

THE STORM SHOULD MOVE OUT OF THIS AREA BY 6 AM.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4074 9125 4035 9092 4027 9191 4052 9193

WOLF
Special weather statement, Jul 29, 4:22 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT FRI JUL 29 2011

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
291230-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
422 AM CDT FRI JUL 29 2011

...AREAS OF DENSE FOG IN EASTERN IOWA AND NORTHWEST ILLINOIS...

FOG HAS DEVELOPED OVERNIGHT IN PARTS OF EASTERN IOWA AND NORTHWEST
ILLINOIS. AREAS WITH VISIBILITIES OF ONE-HALF MILE OR LESS WERE
GENERALLY LOCATED NORTH OF INTERSTATE 80 UP TO THE U.S. HIGHWAY 20
CORRIDOR...BUT A FEW SPOTS SOUTH OF I-80 WERE ALSO EXPERIENCING
DENSE FOG.

IF YOU ARE TRAVELING THIS MORNING...ALLOW A LITTLE EXTRA TIME TO
REACH YOUR DESTINATION...AND BE PREPARED FOR RAPIDLY CHANGING
VISIBILITIES.

WOLF
Special weather statement, Jul 29, 4:51 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 AM CDT FRI JUL 29 2011

IAZ089-099-ILZ025-026-034-035-291045-
LEE IA-DES MOINES IA-MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-
451 AM CDT FRI JUL 29 2011

...THUNDERSTORMS PRODUCING HEAVY RAIN AND STRONG WINDS IN WEST
CENTRAL ILLINOIS...

AT 446 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA
OF THUNDERSTORMS IN WEST CENTRAL ILLINOIS PRODUCING HEAVY RAIN AND
STRONG GUSTY WINDS.

THE STORMS WILL AFFECT NORTHERN HANCOCK...SOUTHERN HENDERSON...
SOUTHERN WARREN AND MOST OF MCDONOUGH COUNTY THROUGH 6 AM.

BE PREPARED FOR BETWEEN 1 AND 2 INCHES OF RAINFALL AND WIND GUSTS
BETWEEN 40 AND 50 MPH.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4088 9045 4029 9045 4029 9093 4089 9135

WOLF
Local storm report, Jul 29, 5:58 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     HEAVY RAIN       2 NE COLUSA             40.59N 91.14W
07/29/2011  M1.19 INCH       HANCOCK            IL   TRAINED SPOTTER

            RAINFALL FOR 45 MINUTES - RAIN HAS STOPPED.

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:50 PM CDTRiver Flood WarningDVNClinton, Scott37 hr
Jul 28, 9:50 PM CDTRiver Flood WarningDVNClinton, Scott47 hr
Jul 29, 4:14 AM CDTSpecial Weather StatementDVNLee61 min
Jul 29, 11:09 AM CDTRiver Flood WarningDVNMuscatine, Scott23 hr
Jul 29, 11:09 AM CDTRiver Flood WarningDVNMuscatine, Scott47 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.